Alabama, 2014Damaging Winds in Alabama, June 25, 2014
June 25, 2014 · NWS HUN · 3 events in 1 county or zone
A strong thunderstorm knocked trees down in Marshall County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm knocked trees down in Marshall County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 25, 11:29 AM CST, 43 minutes earlier.
Area forecast discussion, Jun 25, 11:29 AM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 PM CDT WED JUN 25 2014
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1208 PM CDT WED JUN 25 2014/
AT NOON...TEMPERATURES ARE MOSTLY IN THE LOWER 80S. PARTLY CLOUDY
SKIES ARE IN PLACE ACROSS MUCH OF NORTHERN ALABAMA. THE EXCEPTION
BEING IN LAUDERDALE COUNTY WHICH WAS STABILIZED BY SOME STORMS THAT
ARE CURRENTLY IN MORGAN COUNTY. SO FAR JUST SOME HEAVY DOWNPOURS AND
GUSTY WINDS TO 30 MPH HAVE BEEN INDICATED BY RADAR. THE FRONTAL
BOUNDARY NEAR THE TN/AL BORDER IS STILL THERE...BUT MAYBE A BIT
WEAKER. SOME CONVERGENCE STILL EXISTS ALONG THE BOUNDARY AND AMPLE
HEATING WILL PROVIDE CAPE VALUES AROUND 2000 J/KG. COOLER AIR AT 700
MB MAY ALLOW FOR SOME SMALL HAIL WITH STRONGER STORMS LATE THIS
MORNING INTO THE AFTERNOON HOURS. CONFIDENCE ON ANY ISOLATED SEVERE
STORMS IN LOWER AT THIS TIME...THAN EARLIER UPDATE.
EXPECT SKY CONDITIONS TO BECOME PREDOMINANTLY MOSTLY CLOUDY ROUGHLY
EAST OF INTERSTATE 65 THIS AFTERNOON. BASED ON CURRENT TEMPERATURES
AND EXPECTED CLOUD COVER...LOWERED HIGH TEMPERATURES INTO THE UPPER
80S TO 90 DEGREES IN MOST LOCATIONS. OTHERWISE JUST TWEAKED WIND
GUSTS TO AROUND 15 MPH THIS AFTERNOON.
KTW
&&
.AVIATION...
FOR 18Z TAFS...
VCTS WAS INCLUDED AT KHSV AND KHSV THROUGH 25/22Z AT KMSL AND 25/23Z
AT KHSV. INCLUDED CIGS BETWEEN 25/18Z AND 25/23Z AROUND 4000 FEET AT
BOTH TERMINALS. IF A TSRA IMPACT EITHER TERMINAL THIS AFTERNOON...MVFR
TO IFR CIGS OR VBSYS COULD OCCUR...BUT LEFT OUT FOR NOW. OTHERWISE
SCATTERED LOW CLOUDS OUT AFTER 26/02Z. SOME FOG MAY NEED TO BE ADDED
TOWARD DAYBREAK AT NEXT UPDATE...BUT LEFT OF FOR NOW.
KTW
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 25, 11:45 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT WED JUN 25 2014
ALZ001>010-016-TNZ076-096-097-261000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1245 PM CDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. EXPECT WIND
GUSTS TO 40 MPH...LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WITH A FEW OF THE STORMS.
ISOLATED STORMS WILL REMAIN A POSSIBILITY OVERNIGHT AS ANOTHER UPPER
AIR DISTURBANCE APPROACHES FROM THE WEST. WIND GUSTS TO 40 MPH...
LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS
WITH STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM COVERAGE WILL INCREASE ONCE AGAIN FROM THURSDAY THROUGH
SATURDAY...AS A COUPLE OF WEAK UPPER AIR DISTURBANCES IMPACT THE
REGION. THE TRANSITION TO A MORE TYPICAL SUMMER PATTERN OF ISOLATED
AFTERNOON AND EARLY EVENING STORMS WILL OCCUR FROM SUNDAY THROUGH
TUESDAY. GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL
REMAIN THE GREATEST THREATS WITH THIS ACTIVITY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.
TT
In the hours before
Special weather statement, Jun 25, 11:56 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1256 PM CDT WED JUN 25 2014
ALZ001-002-251830-
LAUDERDALE AL-COLBERT AL-
1256 PM CDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAUDERDALE AND
CENTRAL COLBERT COUNTIES UNTIL 130 PM CDT...
AT 1255 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
TUSCUMBIA...MOVING EAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...ST. FLORIAN...
COLBERT HEIGHTS...SPRING VALLEY AND NORTHWEST ALABAMA REGIONAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3465 8780 3476 8782 3486 8760 3464 8757
TIME...MOT...LOC 1755Z 260DEG 15KT 3472 8776
KTW
Thunderstorm Wind, Marshall
- When
- June 25, 12:12 PM CST to 12:15 PM CST
- Where
- Marshall County, 3.25 mi NNE of Big Spgs
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.295, -86.403
A tree was knocked down and blocked Warrington Road.
Thunderstorm Wind, Marshall
- When
- June 25, 12:15 PM CST to 12:18 PM CST
- Where
- Marshall County, 1.48 mi NNW of Ruth
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.390, -86.579
A tree was knocked down and blocking Pleasant Valley Road.
Thunderstorm Wind, Marshall
- When
- June 25, 1:00 PM CST to 1:03 PM CST
- Where
- Marshall County, 0.85 mi N of Martling
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.382, -86.198
A tree was knocked down on Highway 227 at the entrance of Guntersville State Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 25, 2014$267,000 · 1.5 in hail · 15 events
- Flash Flood in Pennsylvania, June 25 to 26, 2014$500,000 · 1 event
- Heavy Rain in Oregon, June 25, 2014$140,000 · 1 event
- Hail and Damaging Winds in Michigan, June 25, 2014$110,000 · 1.75 in hail · 4 events
- Flash Flooding in New York, June 25, 2014$80,000 · 5 events
- Flash Flooding and Damaging Winds in New York, June 25, 2014$21,000 · 50 kt wind · 27 events
- Hail in South Dakota, June 25, 2014$50,000 · 2.25 in hail · 5 events
- Tornado and Flash Flood in Texas, June 25, 2014$50,000 · EF0 · 2 events
- Flash Flood in New York, June 25, 2014$50,000 · 1 event
- Flash Flood in Massachusetts, June 25 to 26, 2014$50,000 · 1 event
- Lightning Strike in Wyoming, June 25, 20144 injured · 1 event
- Tornado and Hail in Wyoming, June 25, 2014$10,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531005, 531006, 531007.